Wyoming, 2016

Winter Storm in Wyoming, April 26, 2016

April 26, 2016 · NWS CYS · 33 events in 12 counties and zones

A low pressure system tracked across Colorado. Rain changed to snow, with moderate to heavy snowfall observed.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A low pressure system tracked across Colorado. Rain changed to snow, with moderate to heavy snowfall observed. Gusty northerly winds to 25 mph produced areas of blowing snow with poor visibilities. Snow totals varied from a half foot to two feet, heaviest over the mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 25, 10:22 PM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 25, 10:22 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1122 PM MDT MON APR 25 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 418 PM MDT MON APR 25 2016

ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER HIGHER
ELEVATIONS OF SOUTHEAST WYOMING THIS AFTERNOON. WHILE THE SEVERE
THUNDERSTORM THREAT IS LOW...THERE MAY BE ENOUGH CAPE FOR A FEW
MARGINALLY SEVERE THUNDERSTORMS OVER FAR SOUTHEAST WYOMING. THE
MAIN POTENTIAL FOR ANY SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON THROUGH EARLY EVENING. THE MAIN QUESTION IS IF STORM
UPDRAFTS CAN BE SUSTAINED GIVEN THAT STRONG ELEVATED SHEAR MAY
RIP THE UPDRAFTS APART. LATE THIS EVENING BOTH THE THUNDERSTORM
THREAT AND SEVERE THREAT WILL WANE...BUT A FEW ELEVATED
THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN NEBRASKA PANHANDLE AS
STRONG THETAE ADVECTION WILL BE IN PLACE.

SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING WILL
TRANSITION TO A STRATIFORM TYPE PRECIPITATION INTO THE OVERNIGHT
HOURS WITH WIDESPREAD RAIN AND SNOW LATE TONIGHT INTO TOMORROW.
SNOW LEVELS WILL MAINLY BE ABOVE 6500 FEET BUT SNOW LEVELS INTO
CONVERSE COUNTY MAY DROP TO AROUND 5000 FEET TONIGHT AS THERE IS
SLIGHTLY COOLER AIR IN PLACE OVER THAT AREA...AND ALSO
PRECIPITATION DRAG FROM HIGHER PRECIPITATION RATES SHOULD LOWER
THE SNOW LEVEL. A WINTER STORM WARNING IS IN EFFECT LATE TONIGHT
THROUGH TUESDAY EVENING.

A WINTER WEATHER ADVISORY MAY EVENTUALLY BE NEEDED FOR LOWER
ELEVATIONS WEST OF THE LARAMIE RANGE. AT THIS TIME SNOW AMOUNTS
WILL BE MARGINAL FOR AN ADVISORY AND MOST SNOW THAT FALLS WILL
LIKELY MELT ON CONTACT WITH THE GROUND...SO IMPACTS SHOULD BE
MINIMAL. OF COURSE IF TEMPERATURES ARE ONLY A FEW DEGREES COOLER
THAN THE CURRENT FORECAST THEN HIGHER ACCUMULATIONS WOULD
OCCUR...SO SOMETHING TO KEEP AN EYE ON.

THE NEXT QUESTION IS WHAT HAPPENS TUESDAY NIGHT THROUGH WEDNESDAY.
THE MODELS DIVERGE GREATLY ON HOW THE UPPER LEVEL TROUGH
EVOLVES. NOT CONFIDENT IN ANY ONE MODEL AT THIS TIME BUT SHOULD
THE GFS VERIFY THEN HEAVY SNOW WOULD OCCUR ALONG THE PINE RIDGE
AND THE PLAINS OF SOUTHEAST WYOMING TUESDAY NIGHT. THE NAM AND
ECMWF ARE SHOWING COMPLETELY DIFFERENT SOLUTIONS WITH LITTLE TO NO
SNOW ACCUMULATION EXPECTED TUESDAY NIGHT. HOPEFULLY THE 00Z MODEL
RUNS SHOW A BETTER CONSENSUS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 418 PM MDT MON APR 25 2016

COOL AND UNSETTLED PATTERN WILL DOMINATE MUCH OF THE EXTENDED
PERIOD.  WIDESPREAD LOW CLOUDS WILL DEVELOP BY WED NIGHT AND THURS
MORNING AS LLVL UPSLOPE STRENGTHENS TO THE EAST OF THE LARAMIE
RANGE.  BOTH THE GFS AND ECMWF SHOW A SHORTWAVE DIGGING INTO THE
DESERT SOUTHWEST BY THURS AND THEN LIFTING NORTHEAST INTO COLORADO
BY FRI.  DEEP LAYER ASCENT INCREASES OVER THE PLAINS ON FRI WITH
WIDESPREAD STRATIFORM PRECIP.  THE SNOW LEVEL CURRENTLY LOOKS TO BE
AROUND 6500 FT WITH THIS EVENT.  IT WILL REMAIN COOL AND SHOWERY
THROUGH THE WEEKEND WITH A LARGE SCALE UPPER TROUGH OVER WY.  NOT
EXPECTING ANY WINDY CONDITIONS THROUGH THE WEEKEND WITH RATHER WEAK
SFC PRESSURE GRADIENTS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY EVENING)
ISSUED AT 1122 PM MDT MON APR 25 2016

MVFR/LCL IFR CONDITIONS EXPECTED ACROSS THE WY TERMINALS FOR MUCH OF
THE PERIOD WITH RAIN AND SNOW MAINLY BEFORE 18Z.  VFR ACROSS THE NEB
PANHANDLE EXPECTED TO LOWER TO IFR CIGS BY 12Z IN MOIST UPSLOPE FLOW
THEN IMPROVE A BIT TO MVFR IN THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 340 PM MDT MON APR 25 2016

A VERY MOIST WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK.
CRITICAL FIRE WEATHER IS NOT EXPECTED DURING THIS TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
     TUESDAY NIGHT FOR WYZ101-103>105-112-114-116.

NE...NONE.
&&

SHORT TERM...SML
LONG TERM...ZF
AVIATION...ER
FIRE WEATHER...SML
Hazardous weather outlook, Apr 25, 10:51 AM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1151 AM MDT MON APR 25 2016

WYZ101>105-109>115-261800-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1151 AM MDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE STORMS ARE NOT
EXPECTED.

SNOW WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS
EVENING WITH PERIODS OF HEAVY SNOW EXPECTED THROUGH TONIGHT.
SNOW LEVELS MAY DROP TO 7000 FEET BY LATE TONIGHT BUT MOST
ACCUMULATIONS WILL OCCUR ABOVE 8000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHEAST
WYOMING TUESDAY AND INTO WEDNESDAY NIGHT AS A SLOW MOVING AREA OF
LOW PRESSURE MOVES ACROSS THE CENTRAL ROCKIES. ACCUMULATING SNOW
WILL LIKELY SPREAD INTO THE PLAINS OF SOUTHEAST WYOMING BY TUESDAY
NIGHT WITH PERIODS OF SNOW POSSIBLE INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-021-055-095-096-261800-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX-
1151 AM MDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLOW MOVING AREA OF LOW PRESSURE WILL BRING RAIN AND SNOW TO THE
NEBRASKA PANHANDLE TUESDAY INTO WEDNESDAY NIGHT. ALTHOUGH THERE
IS STILL MUCH UNCERTAINTY TO THE TRACK OF THIS LOW PRESSURE
SYSTEM...SNOW IS POSSIBLE ALONG HIGHER ELEVATIONS SUCH AS THE PINE
RIDGE. THE MAIN CHANCES FOR SNOW SHOULD BE WEDNESDAY NIGHT BUT
SOME ACCUMULATIONS MAY OCCUR AS EARLY AS TUESDAY NIGHT ALONG THE
PINE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ019-020-054-WYZ106>108-116>119-261800-
SCOTTS BLUFF-BANNER-KIMBALL-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1151 AM MDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY
BECOME SEVERE OVER FAR SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF
THE NEBRASKA PANHANDLE. THE MAIN SEVERE THUNDERSTORM THREAT IS FOR
HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLOW MOVING AREA OF LOW PRESSURE WILL LIKELY PRODUCE SNOW ACROSS
THE PLAINS OF SOUTHEAST WYOMING TUESDAY NIGHT WITH PERIODS OF SNOW
POSSIBLE INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR PERIODS
OF HEAVY SNOW...ESPECIALLY AT ELEVATIONS ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH EARLY
THIS EVENING.

In the hours before

Local storm report, Apr 25, 6:13 PM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
713 PM MDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             14 NW ALBIN             41.56N 104.29W
04/25/2016  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            SMALL HAIL WITH HEAVY RAIN. WINDS HAVE PICKED UP.

&&

BCHAPMAN
Local storm report, Apr 25, 6:18 PM MST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             9 SE WHEATLAND          41.96N 104.84W
04/25/2016  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            1 IN OF SMALL HAIL COVERS THE GROUND

&&

BCHAPMAN
Local storm report, Apr 25, 7:13 PM MST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             9 SW GERING             41.74N 103.79W
04/25/2016  E0.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Apr 25, 7:39 PM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
839 PM MDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             GERING                  41.83N 103.67W
04/25/2016  E0.25 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            VERY HEAVY RAIN. ESTIMATE 40 MPH WINDS

&&

BCHAPMAN
Special weather statement, Apr 25, 11:09 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1209 AM MDT TUE APR 26 2016

NEZ020-054-WYZ119-260700-
KIMBALL NE-BANNER NE-EAST LARAMIE COUNTY WY-
1209 AM MDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BANNER...WESTERN
KIMBALL AND EASTERN LARAMIE COUNTIES UNTIL 100 AM MDT...

AT 1208 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PANORAMA POINT...OR 25 MILES SOUTHWEST OF KIMBALL...MOVING NORTH
AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFFS...ALBIN...OLIVER CAMPGROUND...GUN BARREL...PANORAMA POINT AND
BUSHNELL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 388 AND 402.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4153 10436 4159 10374 4100 10386 4101 10432
TIME...MOT...LOC 0608Z 184DEG 48KT 4107 10410

TJT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Battle Mountain SNOTEL site (elevation 7440 ft) estimated 19 inches of snow.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated 13 inches of snow.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site (elevation 8880 ft) estimated 16 inches of snow.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Old Battle SNOTEL site (elevation 10000 ft) estimated 18 inches of snow.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Webber Springs SNOTEL site (elevation 9250 ft) estimated 13 inches of snow.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Little Snake River SNOTEL site (elevation 8915 ft) estimated 18 inches of snow.

Winter Storm, Sierra Madre Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 15 inches of snow.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The South Brush Creek SNOTEL site (elevation 8440 ft) estimated 12 inches of snow.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The North French Creek SNOTEL site (elevation 10130 ft) estimated 22 inches of snow.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SHAVE Project
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) estimated 18 inches of snow.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 13 inches of snow.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 13 inches of snow.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Medicine Bow SNOTEL site (elevation 10500 ft) estimated 24 inches of snow.

Winter Storm, South Laramie Range

When
April 26, 12:00 AM MST to 3:00 PM MST
Where
South Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The Crow Creek SNOTEL site (elevation 8330 ft) estimated 15 inches of snow.

Winter Storm, North Laramie Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Windy Peak SNOTEL site (elevation 7900 ft) estimated 12 inches of snow.

Winter Storm, Converse County Lower Elevations

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
CoCoRaHS
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

Six inches of snow was measured four miles west-southwest of Douglas.

Winter Storm, Converse County Lower Elevations

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
Public
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

Eight inches of snow was reported at Douglas.

Winter Storm, North Snowy Range Foothills

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
North Snowy Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Eight inches of snow was measured at Elk Mountain.

Winter Storm, Converse County Lower Elevations

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
Public
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

Ten inches of snow was reported two miles southwest of Douglas.

Winter Storm, Central Carbon County

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Central Carbon County forecast zone
Reported by
Public
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Six inches of snow was reported at Rawlins.

Winter Storm, Central Laramie County

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Central Laramie County forecast zone
Reported by
NWS Employee
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

Six and a half inches of snow was measured ten miles north of Cheyenne.

Winter Storm, Laramie Valley

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Laramie Valley forecast zone
Reported by
Public
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

Six inches of snow was reported at Laramie.

Winter Storm, Laramie Valley

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Laramie Valley forecast zone
Reported by
Public
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

Seven inches of snow was measured three miles northeast of Laramie.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A foot of snow was reported two miles north of Centennial.

Winter Storm, Laramie Valley

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Laramie Valley forecast zone
Reported by
Public
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

Six and a half inches of snow was measured near the Laramie Airport.

Winter Storm, Central Laramie Range and Southwest Platte County

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Reported by
Public
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

Six inches of snow was measured eight miles southwest of Wheatland.

Winter Storm, Snowy Range

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Fifteen inches of snow was reported three miles north of Centennial.

Winter Storm, Central Laramie County

When
April 26, 12:00 AM MST to 2:00 PM MST
Where
Central Laramie County forecast zone
Reported by
Trained Spotter
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

Six inches of snow was measured one mile south of Cheyenne.

Winter Storm, North Snowy Range Foothills

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
North Snowy Range Foothills forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Ten inches of snow was reported at Arlington.

Winter Storm, Ferris/Seminoe/Shirley Mountains

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Reported by
Public
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Six inches of snow was reported at Muddy Gap.

Winter Storm, Ferris/Seminoe/Shirley Mountains

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Seven inches of snow was reported at Seminoe Dam.

Winter Storm, Shirley Basin

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Shirley Basin forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Eight inches of snow was reported at Medicine Bow.

Winter Storm, Shirley Basin

When
April 26, 12:00 AM MST to 8:00 PM MST
Where
Shirley Basin forecast zone
Reported by
Public
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Six inches of snow was reported at Shirley Basin.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637996, 638007, 638008, 638009, 638010, 638011, 638013, 638019, 638020, 638022, 638023, 638035, 638036, 638038, 638039, 638136, 638137, 638138, 638139, 638140, 638141, 638142, 638143, 638144, 638145, 638146, 638147, 638148, 638149, 638151, 638152, 638154, 638155.